# SDR 97UAL900272

- Difficulty date: April 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N990UA
- Make and model: Boeing 737291
- Aircraft serial: 21980
- Engine: Pwa JT8D17
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator Lug
- Condition: Broken
- Location: Rt Mlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RT MLG ACTUATOR O/B ATTACH LUG WAS FOUND BROKEN IN HALF.  THE HALF THAT WAS BROKEN OFF WAS IN TWO SECTIONS AND WAS FOUND TRAPPED IN A SEAL RETAINER IN THE LOWER TRAILING EDGE PANEL.  THE ACTUATOR WAS RETAINED IN POSITION BY THE GEOMETRY OF THE WALKING BEAM.  NO LANDING GEAR MALFUNCTIONS REPORTED.  PARTS ARE UNDER FAILURE ANALYSIS.  *S/D*  MODE OF FAILURE WAS STRESS CORROSION CRACKING DUE TO STEADY HIGH TENSILE STRESS APPLIED IN A CORROSIVE ENVIRONMENT OVER A LONG PERIOD OF TIME.  THE FOLLOWING WILL HELP ALLEVIATE THIS DISCREPANCY:  APPLICATION OF PRIMER AND LOCKTITE TO BARE ALUMINUM SURFACES AND APPLICATION OF CORROSION INHIBITING SEALANT AROUND BEARING TO PREVENT MOISTURE INGRESS.
